MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 101-9812
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient implanted with a superion implant experienced a lack of therapy from the device, as their recurrent lateral recess stenosis symptoms in the legs had returned.The patient underwent a surgical procedure to explant the device, but the explant was not successful.The physician then chose to implant a non-bsc device instead, which resolved the patient's leg symptoms.
 
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred in may 2025.
 
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred in may 2025.
 
Event or Problem Description
It was reported that a patient implanted with a superion implant experienced a lack of therapy from the device, as their recurrent lateral recess stenosis symptoms in the legs had returned.The patient underwent a surgical procedure to explant the device, but the explant was not successful.The physician then chose to implant a non-bsc device instead, which resolved the patient's leg symptoms.Additional information was received that the patient's superion spacer was explanted on (b)(6) 2025.The patient is doing well post operatively.
 
Additional Manufacturer Narrative
Correction to the initial mdr in blocks h7 and h9.The device was returned to boston scientific for analysis and passed all tests performed.The device was completely intact and exhibited normal device characteristics.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Additionally, failure of the device/procedure to improve symptoms and/or function is noted within the ifu as a potential complication associated with the use of the device.A risk review performed for the superion implant device confirmed that the event of lack of effect; no clinical signs, symptoms or conditions; therapeutic response decreased, surgical intervention, modified surgical procedure, additional device required, device explantation is a known event defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the superion implant device is acceptable.Based on all known information, boston scientific could not confirm the allegation of lack of therapy from the device.The returned superion implant passed visual and functional testing.Therefore, the most probable conclusion is no problem detected.
 
Event or Problem Description

Brand Name
SUPERION INDIRECT DECOMPRESSION SYSTEM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23538722
Report Number3006630150-2025-10351
Device Sequence Number18585730
Product Code NQO
UDI-Device Identifier00884662000543
UDI-Public(01)00884662000543(17)270809(10)29927752
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101-9812
Device Catalogue Number101-9812
Device Lot Number29927752
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/14/2025
03/26/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date01/06/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2485-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite